Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 308, NWS Nashville, TN

October 18, 2004Perry County, Wayne County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Oct 18, 2004, 8:22 PM CDT for Perry County, Wayne County, Tennessee. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 18, 2004, 8:22 PM CDT (01:22 UTC)
Expired
Oct 18, 2004, 8:45 PM CDT
In force
23 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

Counties Perry County, TN, Wayne County, TN

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 18, 8:00 PM CDTTornado WatchSPC3 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 1.4 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2004-10-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 501 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2004-10-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 558 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
501 J/kg
Mixed-layer CIN
-126 J/kg
Mixed-layer LCL
627 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
558 m²/s²
0-3 km storm-relative helicity
651 m²/s²
Significant tornado parameter
0.9
Supercell composite
16.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 190122
SVRBNA
TNC135-181-190145-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
821 PM CDT MON OCT 18 2004

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN PERRY COUNTY IN TENNESSEE
  NORTHERN WAYNE COUNTY IN TENNESSEE

* UNTIL 845 PM CDT

* AT 817 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED 8 MILES WEST OF
  CLIFTON...OR ABOUT 15 MILES NORTHEAST OF SAVANNAH...AND MOVING EAST
  AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  JUST NORTH OF CLIFTON BY 830 PM CDT

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3549 8824 3531 8818 3541 8768 3562 8775

$$

JLM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 18, 7:45 PM CDT, 37 minutes earlier.

Area forecast discussion, Oct 18, 7:45 PM CDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
745 PM CDT MON OCT 18 2004

.DISCUSSION...
UPCOMING TORNADO WATCH EAST OF BOX 858...TO INCLUDE METRO NASHVILLE.
SUPERCELLS IN WEST TENNESSEE AT THIS TIME...AND TAKING A LOOK AT THE
00Z KOHX RAOB...WIND PROFILE STRONGLY SUPPORTS EXTENSION OF WATCH
TILL 04Z.

&&

.BNA WATCHES/WARNINGS/ADVISORIES...NONE.

&&

04
Hazardous weather outlook, Oct 18, 5:30 AM CDT, 14 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT MON OCT 18 2004

TNZ005>011-022>034-056>066-075-077>080-093>095-191030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT MON OCT 18 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT
A WARM FRONT MOVING ACROSS THE REGION TODAY COULD BRING A FEW
SEVERE THUNDERSTORMS TO NORTH MIDDLE TENNESSEE TODAY...AND POSSIBLY
TONIGHT AS WELL. SEVERE THUNDERSTORMS MAY CONTAIN LARGE HAIL AND
OR DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A FRONTAL BOUNDARY WILL MOVE TO AND POSSIBLY ACROSS MIDDLE TENNESSEE
ON TUESDAY. THIS COUPLED WITH A PASSING UPPER LEVEL JET WILL BRING
THE CHANCE OF A FEW SEVERE THUNDERSTORMS TO ALL OF THE AREA ON
TUESDAY. SEVERE THUNDERSTORMS MAY CONTAIN LARGE HAIL AND DAMAGING
WINDS.

EVEN THOUGH SCATTERED THUNDERSTORMS REMAIN IN THE FORECAST OFF AND
ON WEDNESDAY THROUGH SUNDAY...THE PROBABILITY OF WIDESPREAD
HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS MAY BE NECESSARY
TODAY THROUGH TUESDAY.

07

In the hours before

Local storm report, Oct 18, 6:41 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
641 PM CDT MON OCT 18 2004

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     TORNADO          2 SE MINOR HILL         35.02N 87.15W
10/18/2004                   GILES              TN   TRAINED SPOTTER

            SPOTTER REPORTS VIA HAM RADIO POSSIBLE TORNADO TOUCHDOWN
            ALONG HWY 11 NEAR MINOR HILL COMMUNITY. REPORT RECEIVED
            AT 1829 CDT.

&&

WEK
Local storm report, Oct 18, 7:16 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
716 PM CDT MON OCT 18 2004

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     TORNADO          15 S LAWRENCEBURG       35.03N 87.34W
10/18/2004  F1               LAWRENCE           TN   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED TORNADO DAMAGE ON HWY 227 SOUTH
            OF LAWRENCEBURG. DAMAGE RATED F1.

0650 PM     TSTM WND DMG     13 SW PULASKI           35.06N 87.20W
10/18/2004                   GILES              TN   TRAINED SPOTTER

            ROOF BLOWN OFF HOUSE ON LEXINGTON HWY SW OF MINOR HILL.

&&

JLM
Local storm report, Oct 18, 7:16 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED TIME ON TORNADO
NATIONAL WEATHER SERVICE NASHVILLE TN
716 PM CDT MON OCT 18 2004

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TORNADO          15 S LAWRENCEBURG       35.03N 87.34W
10/18/2004  F1               LAWRENCE           TN   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED TORNADO DAMAGE ON HWY 227 SOUTH
            OF LAWRENCEBURG. DAMAGE RATED F1.

0650 PM     TSTM WND DMG     13 SW PULASKI           35.06N 87.20W
10/18/2004                   GILES              TN   TRAINED SPOTTER

            ROOF BLOWN OFF HOUSE ON LEXINGTON HWY SW OF MINOR HILL.

&&

JLM

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 18, 8:30 PM CDTTornado WarningOHXPerry, Wayne30 min
Oct 18, 8:38 PM CDTSevere Thunderstorm WarningOHXBenton, Houston, Humphreys, Stewart52 min
Oct 18, 8:57 PM CDTTornado WarningOHXBenton, Houston, Stewart63 min
Oct 18, 9:00 PM CDTTornado WarningOHXHickman, Lewis, Perry, Wayne30 min
Oct 18, 9:30 PM CDTTornado WarningOHXLewis, Maury45 min
Oct 18, 9:35 PM CDTSevere Thunderstorm WarningOHXHumphreys55 min
Oct 18, 9:55 PM CDTTornado WarningOHXHouston, Humphreys65 min
Oct 18, 10:16 PM CDTSevere Thunderstorm WarningOHXMaury29 min
Oct 18, 10:22 PM CDTSevere Thunderstorm WarningOHXLewis, Perry, Wayne23 min
Oct 18, 10:27 PM CDTTornado WarningOHXDickson48 min
Oct 18, 10:40 PM CDTFlash Flood WarningOHXBenton, Houston, Humphreys, Montgomery2 hr
Oct 18, 10:57 PM CDTSevere Thunderstorm WarningOHXBenton, Humphreys48 min
Oct 18, 11:13 PM CDTSevere Thunderstorm WarningOHXRutherford, Williamson32 min
Oct 18, 11:13 PM CDTSevere Thunderstorm WarningOHXDickson47 min
Oct 18, 11:20 PM CDTSevere Thunderstorm WarningOHXCheatham55 min
Oct 18, 11:25 PM CDTFlash Flood WarningOHXCheatham, Davidson, Dickson3 hr
Oct 18, 11:30 PM CDTSevere Thunderstorm WarningOHXDavidson60 min
Oct 19, 12:09 AM CDTFlash Flood WarningOHXHickman2 hr
Oct 19, 12:12 AM CDTTornado WarningOHXDickson, Hickman, Williamson33 min
Oct 19, 12:19 AM CDTSevere Thunderstorm WarningOHXBenton, Humphreys56 min
Oct 19, 12:29 AM CDTSevere Thunderstorm WarningOHXMaury, Rutherford, Williamson31 min
Oct 19, 12:32 AM CDTSevere Thunderstorm WarningOHXDavidson, Wilson58 min
Oct 19, 12:38 AM CDTTornado WarningOHXHickman, Humphreys, Perry22 min
Oct 19, 12:40 AM CDTSevere Thunderstorm WarningOHXDavidson, Wilson50 min
Oct 19, 12:41 AM CDTFlash Flood WarningOHXWilliamson2 hr
Oct 19, 1:01 AM CDTSevere Thunderstorm WarningOHXBedford, Cannon, Coffee, Hickman, Marshall, Maury and 3 more29 min
Oct 19, 1:35 AM CDTSevere Thunderstorm WarningOHXRutherford25 min
Oct 19, 1:38 AM CDTSevere Thunderstorm WarningOHXMaury, Williamson22 min
Oct 19, 1:48 AM CDTTornado WarningOHXMaury27 min
Oct 19, 1:54 AM CDTFlash Flood WarningOHXRutherford2 hr
Oct 19, 2:01 AM CDTSevere Thunderstorm WarningOHXCannon, Rutherford29 min
Oct 19, 2:07 AM CDTSevere Thunderstorm WarningOHXWilson38 min
Oct 19, 2:17 AM CDTTornado WarningOHXMarshall, Maury28 min
Oct 19, 2:21 AM CDTFlash Flood WarningOHXDavidson3 hr
Oct 19, 2:40 AM CDTFlash Flood WarningOHXLawrence, Wayne3 hr
Oct 19, 2:50 AM CDTFlash Flood WarningOHXWilliamson115 min
Oct 19, 2:51 AM CDTSevere Thunderstorm WarningOHXGiles, Lawrence24 min
Oct 19, 2:56 AM CDTTornado WarningOHXCoffee, Wayne34 min
Oct 19, 3:08 AM CDTFlash Flood WarningOHXHickman, Perry2 hr
Oct 19, 3:28 AM CDTTornado WarningOHXGiles32 min
Oct 19, 3:52 AM CDTFlash Flood WarningOHXBedford, Coffee2 hr
Oct 19, 4:12 AM CDTFlash Flood WarningOHXGrundy2 hr
Oct 19, 4:35 AM CDTSevere Thunderstorm WarningOHXWayne25 min
Oct 19, 4:54 AM CDTFlash Flood WarningOHXGiles3 hr
Oct 19, 4:58 AM CDTSevere Thunderstorm WarningOHXLawrence, Wayne32 min
Oct 19, 5:45 AM CDTFlash Flood WarningOHXLawrence, Wayne2 hr
Oct 19, 6:00 AM CDTFlash Flood WarningOHXBedford, Coffee2 hr
Oct 19, 6:31 AM CDTFlash Flood WarningOHXGrundy119 min
Oct 19, 7:30 AM CDTFlash Flood WarningOHXBedford, Coffee, Giles, Grundy, Lawrence, Marshall and 1 more3 hr
Oct 19, 11:40 AM CDTFlash Flood WarningOHXGiles, Lawrence3 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.